Acne After Chemical Peels


Find Clinics offering Chemical Peels in London & UK »

Chemical peels have been identified as an effective treatment for some people who suffer from acne. However, occasionally when a person’s skin is treated with a peel they may experience a greater inflammation of whiteheads and/or blackheads. This can result in greater worry for the client, who may think that the peel had in fact caused their acne flair-up.  Crucially, it is uncommon for a chemical peel to cause acne. In the long-term a chemical peel treatment is often a good treatment for an individual’s acne, especially when other treatments have failed.

Possible reasons for acne inflammation after a chemical peel treatment

Moisturising creams prescribed after a chemical peel may lead to acne. These moisturisers are prescribed with the intention of improving the quality of the skin but can sometimes lead to an excessive oil build up. Vaseline, aquahor or oil-based moisturisers that are frequently applied after the peel may cause whiteheads or blackheads to appear.  Nonetheless, a dermatologist would be able to readily extract these.

If a product to aid your recovery has been used but whiteheads or blackheads start to appear, this product may be the cause. As soon as your recovery period has ended you can remove these products from your skin regime.

Peels most likely to cause whiteheads or blackheads

Due to the fact that deep peels result in the largest size of controlled wound, the skincare regime will need to last longer. Thus acne is most likely to arise after a deeper peel, due to the need for thicker moisturisers.


« Side Effects of Chemical Peels Hyperpigmentation After Chemical Peels »





CHEMICAL SKIN PEELS

COSMETIC TREATMENTS

HEALTH CENTRES